The Dangers of Puberty Blockers
The FDA has issued a warning about puberty blockers saying that the pharmaceuticals could cause brain swelling, loss of vision, headaches, vomiting and other serious risks for children.
These are the drugs that are used to treat transgender children in order to stop their bodies from developing into the gender they do not identify with. Puberty blockers are approved by the FDA for what is called “precocious puberty,” which is when a very young child starts to develop body hair or breasts. They are not approved for middle graders and teens, which is where they are currently being used the most in the name of gender affirmation.
The brain swelling in question was observed in six young girls, only one of which was transgender. The other five did have precocious puberty. So if they were being treated with the drug for the case that it WAS approved for and still had this reaction, it may be time to look into that approval, right? Or is brain swelling and loss of vision an acceptable risk for this?
This is an agonizing problem. If a child feels that their body is developing into something that they do not identify with, they feel like a ticking time bomb and want to turn to puberty blockers. But are pharmaceuticals the answer if they are potentially dangers and mean that a person will be fighting their own body with drugs for a lifetime?